hypomania/mania resulting from lamictal?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Nov 2008
Total Posts : 32
   Posted 12/4/2008 4:29 PM (GMT -6)   
Two weeks ago my psychiatrist raised my lamictal from 75 mg to 100 mg and just recently (yesterday) she told me to double that to 200 mg. I've noticed that since my lamictal has been upped and seroquel was added to the mix (two weeks ago) I have experienced major depression (some suicidal thoughts) and more recently more manic behavior. Could my manic behavior be connected with the sudden increased dosage of lamictal? I don't know, I could be over reacting and thinking too much about this whole situation...happens alot--I don't know how accurate I am about recognizing my symptoms because I only just recieved the diagnosis of being bipolar II and also common sense tells me that it doesn't make sense for a 'mood stablizer' to de-stabalize a person... if that makes any sense whatsoever. Thats another thing; I feel like my mind is working over time and I'm getting really paranoid about not making sense to people. Oy I'm going to say something that all people say no matter what illness they may have: "why me?"

If anyone has experienced these symptoms due to an increase in lamictal please let me know.


Regular Member

Date Joined Oct 2008
Total Posts : 33
   Posted 12/4/2008 9:26 PM (GMT -6)   
Different people react in different ways to medications. I am also on Lamictal, and I find it to really calm my mania, but it does not usually does not help as much with depression. I am surprised your pdoc raised the dosage so quickly. I stepped up from 25 mg to 50 to 100 and after a couple of months I am now at 150. You are correct that it should not normally de-stabilize you, but the sudden increase in dose may be affecting you in ways the doc could not anticipate. If you can, call the doctor and explain to her what you are going through. You may also be having problems due to the Seroquel but I do not know..... Hang in there, things can and will get better.

Veteran Member

Date Joined May 2007
Total Posts : 3715
   Posted 12/5/2008 11:40 AM (GMT -6)   

If you're having suicidal thoughts, you need to call the doc ASAP. Something isn't right with your meds and he/she needs to fix that. You are right that your mood stabilizer shouldn't destabilize you, but everyone reacts differently to each med. It also could be the seroquel. So call the doc, tell them exactly what's going on and see what else can be done. Suicidal thoughts aren't to be ignored, even if they feel like "no big deal" they're a major symptom.

Co-Moderator, Bipolar Forum
Bipolar II

Regular Member

Date Joined Nov 2008
Total Posts : 32
   Posted 12/5/2008 4:59 PM (GMT -6)   
Just an update--

I think that I have stablized..at least for now. The day before I posted originally I felt extremely manic.. or maybe it was just hypomania; anyhow, as a result of one of those two things I went to bed 5 in the morning at got about 2.5 hrs of sleep. Again, I woke up feeling depressed and couldn't get out of bed--but, by 3 pm I was as high as a kite. Last night my lack of sleep must have caught up on me and the seroquel must have been working because I actually got 8 hrs of sleep! It's been 2 weeks since I've gotten even 6 full hours of sleep. So, I'm very happy about that. I was also able to willingly get out of bed, which is something that has been a constant struggle for me for over a little over a month. The only thing that I wasn't able to do was make it to my 8 am english class; however, I did see my teacher during his office hours to give him a final draft of a recent essay and show him what I've done as far as my portfolio is concerned, which is due by the end of the semester. So far today I've felt amazing, maybe slightly hypomanic as far as school work and my elevated mood is concerned and my lack of appetite, but basically yeah, I felt/feel really good... I hope it lasts.

Thanks Serefena and cantgoback for your comments,
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 2:51 AM (GMT -6)
There are a total of 2,710,432 posts in 298,895 threads.
View Active Threads

Who's Online
This forum has 153439 registered members. Please welcome our newest member, canmcdfw.
165 Guest(s), 2 Registered Member(s) are currently online.  Details
Dantheman1983, Maraki

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer